Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 213, NWS Springfield, MO

May 22, 2011McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 22, 2011, 11:54 PM CDT for McDonald County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 11:54 PM CDT (04:54 UTC)
Expired
May 23, 2011, 1:00 AM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McDonald County, MO

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 8:26 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3961 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
3.7
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS53 KSGF 230454
SVRSGF
MOC119-230600-
/O.NEW.KSGF.SV.W.0213.110523T0454Z-110523T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 AM CDT.

* AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LANAGAN...OR 3 MILES WEST OF PINEVILLE...
  MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE ANDERSON...LANAGAN...NOEL...PINEVILLE...
  POWELL AND ROCKY COMFORT.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY IN 
EFFECT FOR MCDONALD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

&&

LAT...LON 3650 9451 3658 9462 3669 9462 3675 9407
      3649 9407
TIME...MOT...LOC 0454Z 256DEG 26KT 3660 9442
WIND...HAIL 60MPH 1.00IN

$$

HATCH
4 follow-up statements
090 
WWUS53 KSGF 230508
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 AM CDT MON MAY 23 2011

MOC119-230600-
/O.CON.KSGF.SV.W.0213.000000T0000Z-110523T0600Z/
MCDONALD MO-
1208 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR MCDONALD COUNTY...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ANDERSON...OR 3 MILES NORTHWEST
OF PINEVILLE...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE ANDERSON...LANAGAN...NOEL...PINEVILLE...
POWELL AND ROCKY COMFORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

&&

LAT...LON 3649 9445 3658 9451 3670 9452 3675 9407
      3649 9407 3649 9408
TIME...MOT...LOC 0508Z 257DEG 22KT 3664 9438
WIND...HAIL 60MPH 1.00IN

$$

HATCH
170 
WWUS53 KSGF 230524
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 AM CDT MON MAY 23 2011

MOC119-230600-
/O.CON.KSGF.SV.W.0213.000000T0000Z-110523T0600Z/
MCDONALD MO-
1224 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN MCDONALD COUNTY...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF PINEVILLE...
MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE ANDERSON...LANAGAN...PINEVILLE...POWELL
AND ROCKY COMFORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

&&

LAT...LON 3650 9440 3658 9447 3671 9447 3675 9407
      3651 9407 3649 9408
TIME...MOT...LOC 0524Z 269DEG 11KT 3665 9431
WIND...HAIL 60MPH 1.00IN

$$

HATCH
602 
WWUS53 KSGF 230542
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 AM CDT MON MAY 23 2011

MOC119-230600-
/O.CON.KSGF.SV.W.0213.000000T0000Z-110523T0600Z/
MCDONALD MO-
1242 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN MCDONALD COUNTY...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF POWELL...OR 10
MILES NORTHEAST OF PINEVILLE...MOVING EAST AT 15 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

LOCATIONS IMPACTED INCLUDE POWELL AND ROCKY COMFORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

&&

LAT...LON 3655 9416 3657 9427 3661 9434 3672 9436
      3675 9407 3654 9407
TIME...MOT...LOC 0542Z 263DEG 14KT 3666 9422
WIND...HAIL 60MPH 1.00IN

$$

HATCH
944 
WWUS53 KSGF 230559
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 AM CDT MON MAY 23 2011

MOC119-230610-
/O.EXP.KSGF.SV.W.0213.000000T0000Z-110523T0600Z/
MCDONALD MO-
1259 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDONALD COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3655 9416 3657 9427 3661 9434 3672 9436
      3675 9407 3654 9407
TIME...MOT...LOC 0600Z 263DEG 14KT 3667 9413

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:40 PM CDT, 14 minutes earlier.

Area forecast discussion, May 22, 11:40 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SUN MAY 22 2011

.DISCUSSION...

A QUICK UPDATE TO THE FORECAST REGARDING THE REST OF TONIGHT
THROUGH MONDAY.

CURRENTLY CONVECTION CONTINUES TO DEVELOP ALONG THE MISSOURI
ARKANSAS BORDER LATE TONIGHT. A WELL ESTABLISHED COLD FRONT
EXTENDS FROM THE GREAT LAKES THROUGH MISSOURI INTO NORTHWEST ARKANSAS
AND INTO EAST TEXAS. THUNDERSTORMS CONTINUE TO DEVELOP ALONG THIS
SLOW MOVING FRONT WITH DECENT CONVECTIVE INSTABILITY REMAINING ALONG
AND AHEAD OF THIS BOUNDARY. UNMODIFIED 00Z SGF SOUNDING REVEALED WELL
OVER 3000 J/KG 100MB MLCAPE AVAILABLE WITH ONLY -19 MLCIN. MODEST
700-500MB LAPSE RATES REMAIN ACROSS FAR SOUTHWEST MISSOURI AND
INTO NORTHEAST OKLAHOMA AND NORTHEAST ARKANSAS WERE SEVERE STORMS
CONTINUE TO DEVELOP. LARGE HAIL REMAINS THE PRIMARY THREAT AS THE
ENVIRONMENT CONTINUES TO FAVOR WELL SUSTAINED STRONG UPDRAFTS.
RECENT WV SATELLITE IMAGERY CONTINUES TO SHOW A SMALL PIECE OF
ENERGY LIFTING ACROSS THE FOUR STATE AREA OF
MISSOURI...ARKANSAS...OKLAHOMA AND KANSAS. THIS UPPER LEVEL
SHORTWAVE APPEARS RELATED TO THE DIVERGENCE REGION OF THE 250MB
JET. GIVEN THE CONTINUALLY FAVORABLE ENVIRONMENT...EXPECTING
STORMS TO CONTINUE TO DEVELOP ALONG THE MISSOURI ARKANSAS BORDER
THROUGH MIDNIGHT AND THE EARLY MORNING HOURS. THE FRONT SHOULD
CONTINUE TO PUSH SLOWLY TO THE EAST THROUGH THE MORNING.
HOWEVER...THIS WILL NOT MARK THE END OF THUNDERSTORMS FOR OUR
REGION. ANOTHER SURFACE LOW ASSOCIATED WITH A SHORTWAVE TROUGH
WILL LIFT NORTH OUT OF TEXAS AND ACROSS THE PLAINS...THIS WILL
LIFT A BOUNDARY ACROSS THE OZARKS AND THE SOUTHERN PLAINS
CONCURRENT WITH THE LINGERING COLD FRONT FROM SUNDAY
NIGHT...PROVIDING A SOURCE OF LIFT FOR MORE THUNDERSTORMS DURING
THE DAY ON MONDAY.

FOR THE REST OF TONIGHT AND EARLY MORNING...HAVE TRIMMED BACK POPS
ACROSS WEST CENTRAL AND CENTRAL MISSOURI THROUGH THE
MORNING...WHILE KEEPING LIKELY ALONG THE BORDER AND SOUTHERN
MISSOURI. HAVE ALSO TRIMMED BACK TEMPS TONIGHT AS PRECIP ACROSS
THE REGION HAS DROPPED TEMPS INTO THE LOWER 60S ACROSS MUCH OF THE
FORECAST AREA.

KURTZ

&&

.AVIATION...

FOR THE 00Z TAFS...TORNADIC SUPERCELL HAS PUSHED THROUGH JOPLIN
WITHIN THE PAST HOUR AND CLUSTER OF CELLS CONTINUE TO PUSH EAST
TOWARDS SPRINGFIELD. CURRENTLY HAVE THE TSRA MOVING INTO SGF BY
00-01Z. CURRENT TRACK OF CIRCULATION WILL TAKE IT SOUTH OF SGF.
CLUSTER OF THUNDERSTORMS SHOULD PUSH EAST OF THE TAF AREAS BY 03-04Z.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 22, 10:34 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT SUN MAY 22 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1034 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH EAST ACROSS
  SOUTHERN MISSOURI...MAINLY ALONG THE MISSOURI ARKANSAS BORDER
  AND ACROSS SOUTH CENTRAL MISSOURI. STORMS ARE PRIMARILY SOUTH OF
  A ROLLA TO SPRINGFIELD TO JOPLIN LINE. THE ENVIRONMENT REMAINS
  FAVORABLE OVER THE NEXT FEW HOURS FOR LARGE HAIL AND DAMAGING
  WIND DEVELOPMENT. THE THREAT FOR ISOLATED TORNADOES
  REMAINS...MAINLY ALONG THE MISSOURI ARKANSAS BORDER WHERE
  CONDITIONS ARE STILL FAVORABLE.

  IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALIZED FLASH
  FLOODING WILL BE POSSIBLE FOR ANY LOCATION THAT EXPERIENCES
  MULTIPLE ROUNDS OF THUNDERSTORMS IN A SHORT PERIOD OF TIME. IT
  APPEARS THAT THE HEAVIEST RAINFALL WILL AFFECT LOCATIONS ALONG
  THE MISSOURI ARKANSAS BORDER WHERE SEVERAL INCHES OF RAINFALL
  MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
  THURSDAY. THERE WILL BE A THREAT OF STRONG TO SEVERE STORMS
  MONDAY THROUGH WEDNESDAY...CONDITIONAL ON THE DEVELOPMENT OF
  SUFFICIENT INSTABILITY. HAIL AND STRAIGHT LINE WINDS APPEAR TO
  BE THE PRIMARY THREATS WITH ANY STRONG STORMS AT THIS TIME.

  DAILY CHANCES FOR THUNDERSTORMS WILL RESULT IN A RISK FOR FLASH
  FLOODING...AS WELL AS RISES ON AREA RIVERS. FLOODING POTENTIAL
  WILL BE MAXIMIZED FOR THOSE LOCATIONS THAT EXPERIENCE MULTIPLE
  ROUNDS OF THUNDERSTORMS IN A SHORT PERIOD OF TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL CONTINUE TO BE NEEDED ALONG THE MISSOURI ARKANSAS
  BORDER THROUGH THE LATE EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

KURTZ

In the hours before

Local storm report, May 22, 9:31 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      2 W PINEVILLE           36.59N 94.42W
05/22/2011                   MCDONALD           MO   EMERGENCY MNGR

            ELK RIVER ROAD WEST OF PINEVILLE AT 71B IS CLOSED DUE TO
            HIGH WATER

&&

MGRIFFIN
Local storm report, May 22, 9:49 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     FLASH FLOOD      PINEVILLE               36.59N 94.38W
05/22/2011                   MCDONALD           MO   EMERGENCY MNGR

            3 FEET OF WATER OVER HWY W IN DOWNTOWN PINEVILLE

&&

MGRIFFIN
Special weather statement, May 22, 9:57 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT SUN MAY 22 2011

MOZ093-101-230330-
MCDONALD MO-NEWTON MO-
957 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ALERT FOR MCDONALD AND SOUTHERN NEWTON
COUNTIES UNTIL 1030 PM CDT...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GOODMAN...OR 12 MILES SOUTHWEST
OF NEOSHO...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3651 9463 3683 9462 3699 9406 3664 9407
      3663 9408
TIME...MOT...LOC 0257Z 247DEG 35KT 3676 9447

HATCH
Special weather statement, May 22, 10:09 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT SUN MAY 22 2011

MOZ094-102-230345-
BARRY MO-LAWRENCE MO-
1009 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARRY AND SOUTHERN LAWRENCE
COUNTIES UNTIL 1045 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES WEST OF PIONEER...OR 13 MILES SOUTHWEST
OF MONETT...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3697 9406 3706 9361 3673 9362 3671 9407
TIME...MOT...LOC 0310Z 259DEG 34KT 3682 9408

HATCH
Local storm report, May 22, 11:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             SOUTH WEST CITY         36.51N 94.61W
05/22/2011  M0.50 INCH       MCDONALD           MO   EMERGENCY MNGR

            DIME SIZE HAIL

&&

MGRIFFIN
Local storm report, May 22, 11:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     POTTERSVILLE            36.70N 92.03W
05/22/2011                   HOWELL             MO   EMERGENCY MNGR

            TREES UPROOTED NEAR POTTERSVILLE

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:01 PM CDTTornado WarningSGFMcDonald44 min
May 22, 7:06 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton54 min
May 22, 7:08 PM CDTSevere Thunderstorm WarningSGFBenton, Miller, Morgan67 min
May 22, 7:10 PM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, McDonald, Newton, Stone6 hr
May 22, 7:28 PM CDTTornado WarningSGFChristian, Taney47 min
May 22, 7:38 PM CDTSevere Thunderstorm WarningSGFGreene, Webster52 min
May 22, 7:41 PM CDTTornado WarningSGFMcDonald49 min
May 22, 7:46 PM CDTTornado WarningSGFMcDonald44 min
May 22, 8:02 PM CDTTornado WarningSGFTaney28 min
May 22, 8:05 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright40 min
May 22, 8:18 PM CDTSevere Thunderstorm WarningSGFOregon27 min
May 22, 8:24 PM CDTTornado WarningSGFOzark36 min
May 22, 8:28 PM CDTTornado WarningSGFMcDonald47 min
May 22, 8:46 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
May 22, 8:49 PM CDTSevere Thunderstorm WarningSGFOzark41 min
May 22, 8:57 PM CDTSevere Thunderstorm WarningSGFMcDonald63 min
May 22, 9:01 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark44 min
May 22, 9:11 PM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Shannon, Texas64 min
May 22, 9:15 PM CDTTornado WarningSGFDouglas, Howell, Oregon, Ozark30 min
May 22, 9:24 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark51 min
May 22, 9:57 PM CDTSpecial Weather StatementSGFMcDonald, Newton33 min
May 22, 10:09 PM CDTSpecial Weather StatementSGFBarry36 min
May 22, 10:10 PM CDTSevere Thunderstorm WarningSGFOregon35 min
May 22, 10:55 PM CDTSevere Thunderstorm WarningSGFMcDonald65 min
May 22, 11:45 PM CDTRiver Flood WarningSGFMcDonald57 hr
May 23, 12:50 AM CDTFlash Flood WarningSGFBarry, McDonald, Newton, Stone9 hr
May 23, 1:42 AM CDTSpecial Weather StatementSGFStone48 min
May 23, 3:36 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more63 hr
May 23, 7:47 AM CDTSpecial Weather StatementSGFJasper43 min
May 23, 8:15 AM CDTSevere Thunderstorm WarningSGFJasper, Newton45 min
May 23, 8:35 AM CDTSpecial Weather StatementSGFVernon40 min
May 23, 8:51 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon39 min
May 23, 8:56 AM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, McDonald, Newton49 min
May 23, 9:17 AM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair31 min
May 23, 9:38 AM CDTFlash Flood WarningSGFBarry, Jasper, Lawrence, McDonald, Newton, Stone8 hr
May 23, 9:43 AM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk18 min
May 23, 9:55 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede36 min
May 23, 10:29 AM CDTSevere Thunderstorm WarningSGFCamden, Dent, Laclede, Maries, Miller, Morgan and 3 more45 min
May 23, 10:53 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Miller, Phelps, Pulaski44 min
May 23, 12:59 PM CDTSpecial Weather StatementSGFHowell, Shannon61 min
May 23, 1:09 PM CDTTornado WarningSGFHowell, Oregon, Ozark66 min
May 23, 1:43 PM CDTSevere Thunderstorm WarningSGFShannon20 min
May 23, 1:47 PM CDTTornado WarningSGFHowell, Oregon, Shannon43 min
May 23, 1:58 PM CDTSevere Thunderstorm WarningSGFJasper, Newton47 min
May 23, 2:11 PM CDTSevere Thunderstorm WarningSGFOregon33 min
May 23, 2:28 PM CDTSevere Thunderstorm WarningSGFJasper, Newton62 min
May 23, 3:26 PM CDTSevere Thunderstorm WarningSGFBarry, Barton, Dade, Jasper, Lawrence, Newton47 min
May 23, 4:02 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper41 min
May 23, 4:16 PM CDTSevere Thunderstorm WarningSGFJasper, Newton43 min
May 23, 4:28 PM CDTRiver Flood WarningSGFShannon16 hr
May 23, 4:28 PM CDTRiver Flood WarningSGFStone17 hr
May 23, 5:12 PM CDTSpecial Weather StatementSGFJasper33 min
May 23, 5:51 PM CDTFlash Flood WarningSGFBarry, Jasper, McDonald, Newton16 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.